Patient :Hi, I have been using doxepin 20 mg for migraine since 2012. I also started eating less nutritional food. When I was back to eating good food, I still had the hair loss which started as a small spot on the front and now at present day it has grown big almost a U shaped. I am in my late 20's. None of my parents have heredity of hair loss and they still have good hair even in the 50s. My question could doxepin cause hairloss even at this low dose and if by stopping it, would my hair come after 3 years of gradual hair loss? Also, my nails also has black lines. I am not sure if it is a deficiency or not. My toes nails have have black lines in the middle and side of the nail.
Hello thanks for your health query on ATD.
Doxepin per se does not cause hair loss. As the pattern indicates it is certainly male pattern baldness. There are 2 factors involved one genetic other male hormones. Combination of two give rise to this. If any of your forefathers from both maternal as well as father side were having male pattern baldness, you can have it.
If you want to regrow your hairs please get on touch with your dermatologist
You may need hair transplant or long term medical treatment depending upon extent of loss.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.